MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on december 19, 2022.During scope cleaning the tip of the brush was damaged and was left behind in the endoscope.It was not reported if the bristles were removed from the scope.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
This is a non-sterile device with no expiration date.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2022.During scope cleaning the tip of the brush was damaged and was left behind in the endoscope.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block e1 block h6: device code a0401 captures the reportable event of the tip of the brush break.Block h10: investigation results the returned hedgehog double-end brush was analyzed.Visual evaluation found that one brush head was detached from the catheter.The twisted wire was broken into two, a section of the wire along with some bristles remained inside the catheter, and the bristles on the brush that had broken off were crushed and mangled.The brush head on the opposite end of the catheter was attached, however it was observed that the bristles had potentially detached from the twisted wire, as a gap in the wire near the catheter was observed.Additionally, the catheter was slightly kinked in one location.The device passed dimensional inspection.No other problems were noted.The reported event was confirmed.Product analysis identified that one brush head detached from the catheter, and bristles were missing from the second brush head.It was reported that the tip of the brush was damaged and was left behind in the endoscope.It is likely that excessive force and bending or twisting of the brush caused the metal wire to separate during use.Additionally, the gap in the brush head with missing bristles suggests that the brush was twisted during use.The brush damage noted is likely due to aggressive handling of the brush during use, possibly due to an artifact inside the scope being cleaned or the need to clean a used scope aggressively.Therefore, the probable cause of the reported event was determined to be unintended use error caused or contributed to event.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
SUZHOU TEMEIRUL MEDICAL PRODUCTS CO
no 699 pinan road puzhuang
linhu to
suzhou, 100 21510 5
CH   215105
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16147906
Report Number3005099803-2022-08073
Device Sequence Number20272068
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public00816849010083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Device Lot Number0000220119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown